Alert archive / Ohio / Special Weather Statements in 2014
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 20, 2014, 7:21 PM EDT for Van Wert County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2014, 7:21 PM EDT (23:21 UTC)
- Expired
- Jun 20, 2014, 8:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Northern Indiana
County Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 95 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573
WWUS83 KIWX 202321
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT FRI JUN 20 2014
INZ018-027-OHZ024-210015-
ADAMS IN-ALLEN IN-VAN WERT OH-
721 PM EDT FRI JUN 20 2014
...STRONG THUNDERSTORMS MOVING TOWARD WESTERN VAN WERT...NORTHEASTERN
ADAMS AND SOUTHEASTERN ALLEN COUNTIES...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONROEVILLE...OR 7 MILES NORTHEAST OF
DECATUR...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...WINDS GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CONVOY AND RIVARE...
MIDDLEBURY AND PLEASANT MILLS...
WREN...
WILLSHIRE...
GLENMORE...ABANAKA AND SCHUMM...
DULL...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4091 8499 4102 8484 4082 8454 4072 8473
4072 8479 4071 8480
TIME...MOT...LOC 2321Z 318DEG 19KT 4091 8484
$$
MARSILIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:20 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 20, 3:20 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 320 PM EDT FRI JUN 20 2014 .SYNOPSIS... ISSUED AT 1057 AM EDT FRI JUN 20 2014 A FRONTAL BOUNDARY WILL BE IN THE REGION TODAY PROVIDING A CHANCE FOR SOME RAIN SHOWERS AND THUNDERSTORMS. THE CHANCES FOR PRECIPITATION WILL BE ENDING THIS EVENING INTO THE EARLY NIGHTTIME HOURS. SKIES WILL BE MOSTLY CLOUDY. HIGH TEMPERATURES TODAY WILL RANGE FROM THE MIDDLE 70S IN SOUTHERN MICHIGAN TO THE MIDDLE 80S NEAR THE OHIO RIVER. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE UPPER 50S IN SOUTHERN MICHIGAN TO THE UPPER 60S ALONG THE OHIO RIVER. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 315 PM EDT FRI JUN 20 2014 WEAK BUT WELL DEFINED SFC LOW CNTR OVR WRN LK MI WILL CONT EWD NR TERM AS ATTENDANT CDFNT SLIPS SE. LTL OF NOTE UNTIL RECENTLY ALG SFC BNDRY BUT W/DOWNSTREAM CLRG/HEATING SUGGESTS VARIOUS HIGHRES MODEL GUIDANCE FOR ISOLD-SCT STORM DVLPMNT ON TRACK ACRS NRN IN INTO NW OH THROUGH REMAINDER OF THIS AFTN. OTRWS HIGH PRES TO SETTLE SWD OVERNIGHT. RECENT RAINFALL AND DECREASING CLD TRENDS THROUGH EVENING LOOK TO PRIME AREA FOR FOG DVLPMNT AND WILL MAKE MENTION. ASSOCD LOW CLDS/FOG WILL BURN OFF/LIFT INTO SCT-BKN FAIR WX CU TOMORROW W/WELL ALIGNED MOS GUIDANCE BLEND SPRTG GOING TEMP GRIDS. && .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 315 PM EDT FRI JUN 20 2014 NO SIGNIFICANT PATTERN CHANGE FOR AT LEAST THE FIRST HALF OF THE PERIOD AS WEST TO NW FLOW ALOFT ALLOWS WEAK DISTURBANCES TO MOVE TOWARDS THE GREAT LAKES WITH VARYING CHANCES FOR SHOWERS AND STORMS. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...MODELS ALL OVER THE PLACE ON HANDLING OF CONVECTIVE COMPLEXES EACH AFTERNOON/NIGHT AND THEIR PROGRESSION EAST. LOW LEVEL JET NOT DEPICTED TO BE OVERLY ROBUST THROUGH MONDAY WITH MAIN FOCUS REMAINING TO THE WEST. THIS WILL LIKELY CAUSE A SLOW DECREASE IN INTENSITY OF ANY CONVECTION THAT WOULD DRIFT EAST WITHOUT WELL ESTABLISHED COLD POOL/MESO LOW. FIRST SUCH CHC MAY ARRIVE BY SAT EVENING. WILL INTRODUCE SLGT CHC POPS SAT EVE TO COVER THIS AND GO WITH SLGT CHC POPS SUN AFTERNOON INTO SUNDAY NGT. HIGHS WILL CLIMB INTO THE 80S WITH HUMID CONDITIONS. BETTER CHANCES FOR CONVECTION STILL APPEAR TO ARRIVE STARTING MONDAY AND ESPECIALLY MON NGT INTO TUESDAY NGT AS STRONGER UPPER LEVEL WAVE AND SFC REFLECTION HEAD TOWARDS THE REGION. FEATURE JUST COMING ONTO THE WEST COAST TO BE BETTER SAMPLED IN SOUNDINGS SO HOPEFULLY MODEL AGREEMENT WILL INCREASE. WHILE NOT WILD ABOUT LIKELY POPS SEVERAL DAYS OUT IN A PATTERN THAT HAS CAUSED NUMEROUS FORECAST HEADACHES WILL RIDE WITH PREV FORECAST AND NOT EXPAND/DRAMATICALLY CHANGE POPS AS INSTABILITY AND MOISTURE WILL BE PLENTIFUL. PESKY FRONTAL BOUNDARY WILL BE SHIFTED SOUTH OUT OF THE IMMEDIATE AREA TO ALLOW FOR A DRIER PERIOD THROUGH THE REMAINDER OF THE LONG TERM (WEDS THROUGH FRI). HOWEVER...CONFIDENCE IN EXACT PLACEMENT OF THIS AND ADDITIONAL WEAK DISTURBANCES MOVING THROUGH THE FLOW WILL MAKE FOR A CONTINUED MESSY FORECAST. WILL MAINTAIN DRY FORECAST AND DOWNPLAY POPS FROM MODEL GUIDANCE BLENDS. TEMPS WILL DROP SOMEWHAT WITH HIGHS BACK INTO THE 70S WITH SLIGHTLY LOWER HUMIDITY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 315 PM EDT FRI JUN 20 2014 PROBLEMATIC NR TERM PD INADV OF SFC TROUGH EXTENDING SWD FM LOW PRES OVR WRN LK MI AS PARTIAL CLRG HAD TAKEN PLACE W/CONCURRENT UPTICK IN HEATING/DESTABILIZATION. HWVR FORCING ALG BNDRY REMAINS WK ALG W/DECAYING SPRT ALOFT SO XPC ADDNL TSRA DVLPMNT WILL REMAIN IN CHECK BFR DIMINISHING THIS EVENING SERN AREAS. OTRWS BRIEF MVFR CIGS WITHIN MOIST BNDRY LYR SLOWLY IMPROVING W/GENERAL VFR CIGS GOING INTO THIS EVENING ALTHOUGH SOME CLRG ANTICIPATED THIS EVENING. SFC RIDGE BLDG IN OVERNIGHT AND PROGGED TEMP FALL THROUGH UPR 60F CROSS OVER TEMPS...XPC FOG TO DVLP IN EARNEST LT TONIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...LOTHAMER SHORT TERM...T LONG TERM...FISHER AVIATION...T VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 20, 5:43 AM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 543 AM EDT FRI JUN 20 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-211030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 543 AM EDT FRI JUN 20 2014 /443 AM CDT FRI JUN 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. HEAVY RAINFALL FROM STORMS COULD LEAD TO LOCALIZED FLOODING. ALSO...SOME OF THE STRONGER STORMS THIS AFTERNOON AND EARLY EVENING COULD PRODUCE WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-211030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 543 AM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON THROUGH TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jun 20, 6:18 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 618 PM EDT FRI JUN 20 2014 INZ018-202245- ALLEN IN- 618 PM EDT FRI JUN 20 2014 ...STRONG THUNDERSTORMS MOVING TOWARD CENTRAL ALLEN COUNTY... AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF FORT WAYNE...MOVING SOUTHEAST AT 20 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... FORT WAYNE... THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 308 AND 313. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. LAT...LON 4111 8504 4104 8511 4114 8526 4119 8522 TIME...MOT...LOC 2216Z 308DEG 16KT 4115 8521 MARSILI
Special weather statement, Jun 20, 6:33 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
633 PM EDT FRI JUN 20 2014
INZ018-202315-
ALLEN IN-
633 PM EDT FRI JUN 20 2014
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEASTERN ALLEN COUNTY...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRABILL TO NEW HAVEN
TO FORT WAYNE...MOVING SOUTHEAST AT 20 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
NEW HAVEN...
WOODBURN...
MONROEVILLE...
HARLAN AND CUBA...
MAPLES...
ZULU...
THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 12 AND 29.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4108 8520 4114 8510 4124 8502 4115 8480
4094 8480 4093 8502
TIME...MOT...LOC 2233Z 304DEG 15KT 4120 8497 4110 8503
4104 8513
MARSILILocal storm report, Jun 20, 6:35 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
635 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM WALL CLOUD 2 S WALLEN 41.13N 85.16W
06/20/2014 ALLEN IN TRAINED SPOTTER
SPOTTER REPORTED A ROTATING WALL CLOUD WITH ESTIMATED
INFLOW WINDS OF 50 MPH.
&&
BENTLEYLocal storm report, Jun 20, 7:08 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
708 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG 4 W WALLEN 41.16N 85.24W
06/20/2014 ALLEN IN TRAINED SPOTTER
ROOF MATERIAL REMOVED FROM METAL OUTBUILDING. 2 TO 3
INCH DIAMETER TREE LIMBS DOWN.
&&
BENTLEYSpecial weather statement, Jun 20, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT FRI JUN 20 2014
INZ018-027-OHZ024-210015-
ADAMS IN-ALLEN IN-VAN WERT OH-
721 PM EDT FRI JUN 20 2014
...STRONG THUNDERSTORMS MOVING TOWARD WESTERN VAN WERT...NORTHEASTERN
ADAMS AND SOUTHEASTERN ALLEN COUNTIES...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONROEVILLE...OR 7 MILES NORTHEAST OF
DECATUR...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL...WINDS GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CONVOY AND RIVARE...
MIDDLEBURY AND PLEASANT MILLS...
WREN...
WILLSHIRE...
GLENMORE...ABANAKA AND SCHUMM...
DULL...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4091 8499 4102 8484 4082 8454 4072 8473
4072 8479 4071 8480
TIME...MOT...LOC 2321Z 318DEG 19KT 4091 8484
MARSILIThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:18 PM EDT | Special Weather Statement | IWX | Allen | 27 min |
| Jun 20, 6:33 PM EDT | Special Weather Statement | IWX | Allen | 42 min |
| Jun 20, 7:12 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Jay, Wells | 48 min |
| Jun 20, 7:30 PM EDT | Special Weather Statement | IWX | Adams | 30 min |
Nearby
Special Weather Statements in Ohio, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.